Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Could I have HIV
Jul 7, 2005

Well it has been 6 months since I have had sex. I had sex with my ex-girlfriend and used a condom. During sex the comdom came off and I am scared. 2 weeks after this happend I felt sore in my arms and legs. Now I have this rash on my inner leg and it has been there for 2 weeks now. I fill like crap all the time. What should I do?

Response from Dr. Conway

First, the risk of HIV transmission without a condom (if you know she has HIV) is 0.1% per exposure, so you will see it is very low. You need to be more concerned about other sexual infections, and your rash would prompt me, in particular, to make sure you are tested for syphilis. It would be unusual for your rash now to be a symptom of acute HIV infection. This being said, I would go ahead and have an HIV antibody test done now. If it is negative, the essentially rules out HIV transmission from the episode of 6 months ago.



Previous
Sustiva dreams/electric sheep
Next
Bactrim and sunlight?????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement